MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20159E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris smartsite extension set the tubing would not prime properly three times.There was no report of patient impact.The following information was provided by the initial reporter: today, we had three more instances where the tubing would not prime.
 
Additional Manufacturer Narrative
Investigation summary: three samples (model #20159e) were returned by the customer.It was reported by the customer that they had three more instances where tubing would not prime.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.Each returned sample has two smartsite ports.Each smartsite port of each sample was connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.Each port was then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.Each returned sample had one smartsite port that was open and able to be flushed, and one smartsite port that was not open and was unable to be flushed.The customer complaint can be verified.A root cause was unable to be determined.A device history record review for model 20159e lot number 22029775 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 22feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15995043
Report Number9616066-2022-01973
Device Sequence Number5961528
Product Code FPA
UDI-Device Identifier37613203012288
UDI-Public(01)37613203012288
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/17/2025
Device Model Number20159E
Device Catalogue Number20159E
Device Lot Number22029775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown